MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX STOPCOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX STOPCOCK; STOPCOCK, I.V. SET
Model Number MX9342L
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Patient Problem/Medical Problem (2688)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a smiths medical medex stopcocks broke in half causing a "dangerous drop in blood pressure until a new device was located".The reporter indicated that the patient was a vasopressor dependent.The reporter also indicated that spilt was at the contact point (gray/purple connection point between the two yellow stopcock valves).No further adverse events were reported.
 
Additional Manufacturer Narrative
Other, other text: four samples were received to perform an investigation, three of the samples were unused.It was observed on the used sample that the union between stopcocks was broken.Broken sample was inspected under magnification, an elongation was identified in the broken section on one of the stopcocks and on the other stopcock remaining material was observed.Multiple tests were run on the samples which determined that root cause could not be attributable to manufacturing.The most likely root cause was mishandling during use, as an applied force was required to break the devices.The root cause of the problem was determined to be user interface.This remediation mdr was generated under protocol b10009406, as a result of warning letter (b)(4).
 
Additional Manufacturer Narrative
Other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#:(b)(4).

Brand Name
MEDEX STOPCOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, mn
Manufacturer (Section G)
NULL
parque industrial monterrey
apodaca nl, cp 66603
MX   66603
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, mn 
3833310
MDR Report Key9793455
Report Number3012307300-2020-01815
Device Sequence Number14241349
Product Code FMG
UDI-Device Identifier10351688504166
UDI-Public10351688504166
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model NumberMX9342L
Device Catalogue NumberMX9342L
Device Lot Number3898777
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/04/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer07/13/2022
09/02/2022
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date08/24/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown